|Classification and external resources|
|ICD-10||I23.0, I31.2, S26.0|
Hemopericardium refers to blood in the pericardial sac of the heart. It is clinically similar to a pericardial effusion, and, depending on the volume and rapidity with which it develops, may cause cardiac tamponade.
The condition can be caused by full-thickness necrosis (death) of the myocardium (heart muscle) after myocardial infarction, as well as trauma, Tuberculosis, and in patients receiving anticoagulants. Other causes include ruptured aneurysm of sinus of Valsalva and other aneurysms of the aortic arch.
- "Forensic Pathology".
- Krejci CS, Blackmore CC, Nathens A (July 2000). "Hemopericardium: an emergent finding in a case of blunt cardiac injury". AJR Am J Roentgenol 175 (1): 250. doi:10.2214/ajr.175.1.1750250. PMID 10882282.
- Katis PG (May 2005). "Atraumatic hemopericardium in a patient receiving warfarin therapy for a pulmonary embolus". CJEM 7 (3): 168–70. PMID 17355673.[dead link]
- Hong YC, Chen YG, Hsiao CT, Kuan JT, Chiu TF, Chen JC (September 2007). "Cardiac tamponade secondary to haemopericardium in a patient on warfarin". Emerg Med J 24 (9): 679–80. doi:10.1136/emj.2007.049643. PMC 2464639. PMID 17711963.
- Gray's Anatomy, 1902 ed.
|This article about a medical condition affecting the circulatory system is a stub. You can help Wikipedia by expanding it.|